Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Hypertension and HBP. Biopsy showed mildly hyperplastic epidermis. What does this mean?

Answered by
Dr.
Dr. Das Arindam

General & Family Physician

Practicing since :2008

Answered : 1416 Questions

default
Posted on Fri, 25 Jan 2013 in Hypertension and Heart Disease
Question: Hello Doctor, I have query for my mother. She is 49 years old. She has history of Hypertension and high Blood Pressure. From last 10 to 12 years she is taking medicines for High Blood Pressure. From last 6 months she has been detected with mild diabetes. She some times gets swelling on both legs with lumps near foot and below nee area. These lumps are generally pain less. They grow in size and then reduces. But from last 6 months she is getting continuous swelling on her legs. Derm & Ven specialist (Doctor ) has taken several tests, some of them are Skin Biopsy, Chest X-ray, Montonx, HBA, TLC etc. Biopsy report says: mildy hyperplastic epidermis. Dermis shows mild perivascular infiltration by chronic mononuclear inflammatorycells. Subcuties is remarkable. Montox test results 0.34 mm. Angiotensin Converting Enzyme is <5. Chest CT scan report says: (1) Mediastinal lymphadenopathy and few fibrotic opacities in the left lung (2) Peripancrestic adenopathy (visualised FOV). Now can you make me understand in simple terms about what these report says?
doctor
Answered by Dr. Das Arindam 46 minutes later
Hello,
Thank you for posting a query.

I can understand your concern. I am giving the explanations one by one.

1.     Biopsy report is nonspecific. That means, the report does not indicate any definite disease condition. Just chronic inflammatory changes are prominent.
2.     Montoux test is negative. That means there is very low chance of tuberculosis.
3.     Low level of Angiotensin converting enzymes indicates absence of sarcoidosis. It is a chronic inflammatory condition.
4.     The CT scan report indicates presence of enlarged lymph nodes around different organs. There is also presence of chronic inflammatory changes in the lung fields.

From the above reports and physical profile, I think your mother is suffering from a chronic inflammatory condition. For a better diagnostic approach, CT scan guided fine needle aspiration cytology may be considered. You can consult with your treating doctor about it.

Hope this information suffices. Let me know, if you have any more question.

Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Medical Procedures ,  
Lab Tests ,  

Recent questions on  Biopsy

doctor1 MD

My mother is 89 and on hospice care for advanced A.D. she has developed, over past year, an indentation on the top of her skull running left to right about three inches back from the front of the scalp. She has several large nodules on her thyroid, but her endocrinologist declined to pursue with needle biopsy or surgery due to her age and advanced disease, A.D. what do you think could be the cause of the changes in the top of her skull, indentation. She also has had significant loss in brain mass in past 12 years per MRI studies ren years apart.

doctor1 MD

i m an SLE patient but it is controlled..since 5 years..and i didnt suffer except from arthritis in my first months only....but in my last periodic examination..i found my albumin in urine ++ the doctor told me to repeat the test ...coz it may be of wrong diet habits..so please what food should i avoid coz this result will determine wheather i ll do biopsy or not...thnxx

doctor1 MD

I am a renal transplant patient. Surgery done 6 months back. After transplatation I used to take immuno suppresents like Pangraf, Cellcept and Prednisolon. Immediate after surgery my S.Creatin levels were 1.4, 1.3, 1.2 then 1.5 etc..After one month of when I checked my Tac level it was very high ie, 14.4. Then Pangraf dosage reduced for next one month.But there was no significant reduction in Creatin and then checked Tac level it shows 14.1. At that time S.Creatin was 1.7.Then stopped Pangraf and started Certican .25. A sudden increase in S.creatin and it became 2.6. My Biopsy shows ATN+ and other readings were quite normal. My Potassium and RBS are quite normal. Then started Neoral 50mg and tried 25mg, but again S.creatin level gets increased and now it is 3.6. My Doppler test parameters are normal. What would be the remedy on this problem??How it is happened like this? My donor is my brother. I am 42 Years old.

doctor1 MD

prescribed fluocinonide (.05%) for itchy, indeterminate rash on legs and thighs. Slight improvement, but more bumps are appearing in different areas. Biopsy inconclusive. Rash continues to erupt, although lesser in degree. Continue the fluocinonide?

doctor1 MD

Hi there I’m a 42 yo healthy male with mild psoriasis and psuedogout. Recent routine blood tests were normal. Three weeks ago whilst I had a mild sore throat and cold, I discovered a raised lymph node on my right side of neck 2 inches down from...

doctor1 MD

Hi I have been diagnosed with prostate cancer from a biopsy . They think it is confined to prostate. GS 3+4. 19/12 probes positive. 15% of tissue cancerous. 1) do you recommend radiation or surgery 2) for surgery do you recommend open, laproscopic...

doctor1 MD

My father is 70 years old and has been detected with out of bound reports for some of the Tests related to Kidney . Attached are prescriptions and reports. I need your guidance on how to proceed further. Here are some artifacts: 1. He underwent...